Skip to main content Accessibility help
×
Home

Non-branching degrees in the Medvedev lattice of Π10 classes

  • Christopher P. Alfeld (a1)

Abstract

A class is the set of paths through a computable tree. Given classes P and Q, P is Medvedev reducible to Q, PMQ, if there is a computably continuous functional mapping Q into P. We look at the lattice formed by subclasses of 2ω under this reduction. It is known that the degree of a splitting class of c.e. sets is non-branching. We further characterize non-branching degrees, providing two additional properties which guarantee non-branching: inseparable and hyperinseparable. Our main result is to show that non-branching iff inseparable if hyperinseparable if homogeneous and that all unstated implications do not hold. We also show that inseparable and not hyperinseparable degrees are downward dense.

Copyright

References

Hide All
[1]Binns, Stephen, A splitting theorem for the Medvedev and Muchnik lattices, Mathematical Logic Quarterly, vol. 49 (2003), no. 4, pp. 327–335.
[2]Cenzer, Douglas and Hinman, Peter G., Density of the Medvedev lattice of classes, Archive for Mathematical Logic, vol. 42 (2003), no. 6, pp. 583–600.
[3]Cenzer, Douglas and Jockusch, Carl G. Jr., classes—structure and applications, Computability theory and its applications (Boulder, CO, 1999), Contempory Mathematics, vol. 257, American Mathematics Society, Providence, RI, 2000, pp. 39–59.
[4]Cenzer, Douglas and Remmel, Jeffrey B., classes in mathematics, Handbook of recursive mathematics, vol. 2, Studies in Logic and the Foundations of Mathematics, vol. 139, North-Holland, Amsterdam, 1998, pp. 623–821.
[5]Rogers, Hartley Jr., Theory of recursive functions and effective computability, MIT Press, Cambridge, MA, 1987.
[6]Simpson, Stephen G., Mass problems and randomness, The Bulletin of Symbolic Logic, vol. 11 (2005), no. 1, pp. 1–27.
[7]Simpson, Stephen G., sets and models of WKL0, Reverse mathematics 2001 (Simpson, S. G., editor), Lecture Notes in Logic, vol. 21, ASL and AK Peters, 2005, pp. 352–378.
[8]Soare, Robert I., Recursively enumerable sets and degrees, Perspectives in Mathematical Logic, Springer-Verlag, Berlin, 1987.

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed